MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VIS CUT GUIDE JII KIT LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. VIS CUT GUIDE JII KIT LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number V0100082
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a tka surgery, the vis cut guide jii kit lt pinholes incorporated were incorrect.Surgeon was unable to use the guides due to japan regulations.Surgery was resumed, without any delay, with the same device.Patient was not harmed.No further complications reported.
 
Additional Manufacturer Narrative
Internal complaint reference: case(b)(4).
 
Additional Manufacturer Narrative
Section h3, h6: the device was not returned for evaluation.However, the event could be confirmed with the findings of our internal quality process.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.As visionaire devices are custom made devices, a review of the complaint history for this part is not applicable.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According to the inspection drawing, part number, size, implant type, hand, recut type, saw blade thickness and part configuration should be verified, besides dimensions should be measured with caliper to ensure print specifications.A review made by the quality engineering team revealed that the engineer performing the alignment task failed to turn off the universal kit expression.Doing this adjusts the pin hole alignment to the recut guide thus the reason for the complaint.The quality team was notified of the issue so this doesn't reoccur.At this time, we do have reason to suspect that the product failed to meet product specifications at the time of manufacture.The root cause of this event was determined to be that the engineer performing the alignment task failed to turn off the universal kit expression.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.B5: describe event or problem.
 
Event or Problem Description
It was reported that, during a tka surgery, the vis cut guide jii kit lt pinholes incorporated were incorrect.Surgeon was unable to use the guides due to japan regulations.Surgery was resumed, without any delay.Patient was not harmed.No further complications reported.

Brand Name
VIS CUT GUIDE JII KIT LT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14141722
Report Number1020279-2022-01855
Device Sequence Number17202913
Product Code JWH
UDI-Device Identifier00885556492680
UDI-Public00885556492680
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberV0100082
Device Catalogue NumberV0100082
Device Lot Number00227055
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2022
Supplement Date Received by Manufacturer01/25/2023
Initial Report FDA Received Date04/19/2022
Supplement Report FDA Received Date02/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown